Wildfire, Oldham
- When
- August 2, 12:45 AM CST to 7:00 AM CST
- Where
- Oldham forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.405, -102.603 (the zone’s center; the record gives no point)
The North Almaseitos Pasture wildfire began around 0045CST about six miles east northeast of Adrian Texas in Oldham county. The wildfire consumed approximately six hundred acres and was caused by lightning.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The North Almaseitos Pasture wildfire began around 0045CST about six miles east northeast of Adrian Texas in Oldham county. The wildfire consumed approximately six hundred acres and was caused by lightning. There were no homes or other structures that were threatened and none were damaged or destroyed. There were also no reports of any injuries or fatalities. The wildfire was contained around 0700CST and approximately three fire departments or other fire agencies responded to the wildfire.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 1, 9:54 PM CST, 2 hours 51 minutes earlier.
Area Forecast Discussion National Weather Service Amarillo TX 1054 PM CDT MON AUG 1 2016 .AVIATION... Isolated showers and thunderstorms currently over western one fourth of forecast area not expected to impact terminals. Outflow boundary moving toward KAMA may cause a brief temporary west wind early in the forecast. Otherwise, southerly surface winds around 10 kt will trend to southwest overnight with only mid- and high-level clouds overhead. No overnight visibility restrictions expected. For Tuesday, south southwest surface winds expected to be of lesser speeds than today, with gusts only into the 20 to 25 kt range. Scattered afternoon and evening thunderstorms will be most likely at northern terminals, but are expected to have greater coverage than those of today. Apart from any brief visibility reductions in thunderstorms, VFR conditions expected at all terminals. Cockrell && .PREV DISCUSSION... /Issued 635 PM CDT MON AUG 1 2016/ AVIATION... Scattered thunderstorms this evening more likely to impact northern terminals during the next few hours. Brief erratic gusts to 35 kt or more and brief visibility reductions can be expected with the slow- moving storms. All thunderstorms expected to end by 06z Tuesday with VFR conditions prevailing thereafter. Scattered thunderstorms expected across northwestern two-thirds of the forecast area Tuesday afternoon, with potential for a direct impact to all terminals. Cockrell PREV DISCUSSION... /Issued 439 PM CDT MON AUG 1 2016/ DISCUSSION... Model H85-H7 theta-e forecasts show a monsoon plume extending nicely across the Panhandles with highest values in western zones most of the period. General broad H5 ridging exists across the SRN US. H5 heights are forecast to be highest early in the period then decrease from there...but region is never really under influence of any major H5 center as they remain mostly south or SE of the region. This combination will provide isold to sct TSTMs each period mostly favoring W and NW areas. For this aftn and evening...a weak SFC trough extending across WRN counties is providing enough convergence trigger locally generated TSTMS given a lack of CIN and ample ML cape ranging from 1000 to 2000 J/KG. So we are not totally depending on mountain storms from NM or CO drifting into the region and this is providing higher pops this aftn/evening. We are showing high sct pops in the 50s out west where best chances exists near the boundary tapering down to 10-20% in the east as it is unlikely these storms will reach areas across the far E ans SE Panhandles. We may see some isolated pulse strong to marginally severe storms with heavy rain and downburst winds being the main threats as DCape values are at typical high values (1400-1800 J/KG)...but lack of wind shear and warm temps aloft will preclude organized or long lived severe storms. Tough to say which days may see slightly better chcs for convection through the week as subtle disturbances could enhance any day...but again the general trend appears to be better chances will be across the west with isold to sct pops each aftn/evening. That said, the combination of a cold front nearing the area into cen KS Thursday and decreasing H5 heights with potential of a disturbance in SW flow aloft and elevated low level wind fields may provide a better chance for a more organized and widespread convective event Thursday and Thursday night and we may need to tweak up pops these periods over the next few days if models trends continue. High temps will continue the above normal trend...but most of the area should remain in the mid-upr 90s through the period. H5 heights are shown to decrease further early next week by GFS and ECMWF due to some weaknesses floating about and this may lead to better rain chances again next week with decreasing temps. FIRE WEATHER...Other than potential for lightning induced fires through the period...no major fire weather concerns as RH values generally remain around normal values. && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 03/02
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 449 PM CDT MON AUG 1 2016 OKZ001>003-TXZ001>020-021000- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 449 PM CDT MON AUG 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL IMPACT THE WESTERN OKLAHOMA AND TEXAS PANHANDLES THIS EVENING. A FEW STRONG STORMS MAY PRODUCE HEAVY DOWNPOURS AND STRONG WIND GUSTS WHICH GENERALLY SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE THE OKLAHOMA AND TEXAS PANHANDLES THROUGH THE PERIOD WITH BEST CHANCES FOR STORMS BEING ACROSS THE WESTERN PANHANDLES MOST DAYS. MOST STORMS SHOULD REMAIN BELOW SEVERE LEVELS THIS WEEK...HOWEVER A FEW STRONG STORMS WILL BE POSSIBLE. MAIN THREAT FROM STRONGER STORMS WILL BE FROM STRONG WIND GUSTS AND HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. MJG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 956 PM CDT MON AUG 1 2016 OKZ001-020345- CIMARRON OK- 956 PM CDT MON AUG 1 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CIMARRON COUNTY UNTIL 1045 PM CDT... AT 956 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF BOISE CITY...MOVING NORTH AT 5 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BOISE CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3669 10220 3650 10228 3650 10275 3678 10264 TIME...MOT...LOC 0256Z 186DEG 6KT 3659 10244 JC
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, August 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 665037.